Aa
A
A
A
Close
General Health Community
8.98k Members
Avatar universal

Wound on top of bruising on Calf from a Fall

I am a 67 year old female. I am on Plavix (for subclavian stent)  and Eliquis (for AFib).  I was visiting my son and grandchildren when their half pit bull jumped up on me and took me by surprise. She knocked me down and I fell on my left side terribly bruising my hip (has moderate pain) and bruising my calf and my ankle. My whole calf and ankle are swollen. I have never been in really bad pain but the calf hurts worse than the hip. About a half an hour after I fell a blister type bubble came up on the calf on top of a bruise. (I look like I have been hit by a bus). I lanced the bubble and an almost clear liquid emerged. Awhile later it started bleeding.There has never been a ridiculous amount...just steady. This happened Saturday in late afternoon and this is Tuesday. I have been putting waterproof bandages with Neosporin on the two areas after cleaning with hydrogen peroxide..I have tried putting ice on the calf but it is really difficult.Very swollen. My foot and ankle are bruised too and swollen. There seems to be less pain today but this bleeding "bubble" has me concerned.Just feels sore to the touch. The skin around the bubble is more darkly bruised. I thought maybe I could get some insight on this wound and how to get this swelling down.Thanks to anyone that can help.  
3 Responses
1415174 tn?1453243103
Sorry you were injured. Since you are on a blood thinner I would worry about that. Have you been tested lately for your coumadin level? Maybe you don't need to for Plavix.  I think because of your condition, I would have the doctor take a look at it. As for the fluid it may be fluid collected due to injury rather than infection. It sort of sounds like it got blood in the top probably due to your blood thinner. Having had two blood clots myself , I always worry about that when someone gets a fall. Do you have a fever or any open wound from it? I would worry about bacteria getting in there and causing infection when you fell. I would probably ice it for the first few days. But if you can see the doctor I would have them take a look.
mkh9
20841821 tn?1547942964
Due to your fall, you are at a higher risk for a DVT (deep vein thrombosis). The good news is that the Eloquis you are taking for your aFib and the Plavix for your stent significantly decrease your risk of blood clotting, but will not decrease the risk to zero. I would urge you to see your primary care provider or even visit an urgent care. If there is concern for a DVT, it can easily be ruled in or out with a venous duplex ultrasound. Ultrasound is both noninvasive and painless. Some x-rays may also be warranted. I would elevate your leg and continue icing it on and off. If you start experiencing any symptoms such as shortness of breath, chest pain, an irregular heartbeat, or feel faint, that is a true medical emergency and you should call 911. I would suggest you see your doctor tomorrow. I wish you a speedy recovery.
363281 tn?1590104173
COMMUNITY LEADER
Hello~I would definitely see your GP, being on a type of blood thinner can lead to more bleeding, possibly even internal. The other two posters have given you great suggestions.
Have an Answer?
Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
80052 tn?1550343332
way off the beaten track!, BC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.